CSN Login
Members Online: 3

swelled feet and ankles bone marrow animia

johnzullo
Posts: 3
Joined: Jan 2014

1 mounth after last chemo and my feet and ankles are swelled up always any one else experence this dr. says its not chemo related? any help. Also told me i got bone marrow animia from chemo no energy or streanth, am 65yrs and was in good shape befor the treatment is this common anyone know?

dennycee
Posts: 644
Joined: Mar 2011

Could bee caused by blood clots.  If you haven't talked to your dr about it recently, call.  It makes me a angry that your doc isn't concerned.  Swelling and clots happen quite frequently with cancer.  You should be seen and checked out ASAP.  Blood clots can be deadly.  

Levesque123
Posts: 3
Joined: Jan 2014

 

Hypertrophic osteoarthropathy (HOA) is a syndrome of clubbing of the digits,

 

try looking this up

 

johnzullo
Posts: 3
Joined: Jan 2014

Dennycee Thanks for your response I forgot to mention the onco had a blood clot test done, but they found none and he just never got back to me just said it was not from chemo, 2 weeks with this problem but I think the swelling is slowly going down.

Levesque123
Posts: 3
Joined: Jan 2014

the swelling would go up and then down - so big I could not put a shoe on - clothes fit, I am thin but I had these big big swollen feet and ankles...sometimes I went "shoeless" to the doctor- just my husbands socks...

 

Hypertrophic osteoarthropathy (HOA) is a syndrome of clubbing of the digits,

they just never heard of this -

 

dennycee
Posts: 644
Joined: Mar 2011

Hi Levesque123,

the clubbing on my fingers and toes made them look more like the hammer on the inside of a piano.  You know the ones that hit the strings?  Anyhow, nothing like the swelling you had.  Mine was only in the pads of the fingers and toes.   What this writer has is different.  Do you still have this issue?

johnzullo
Posts: 3
Joined: Jan 2014

Several weeks and still have the symptoms on the 16th I do my first pet scan after upper right lobe removal and chemo treatment see the doc for the reading wheather the cancer is gone or still there on the 20th, so I will show him my feet and wait for a answer hope he has one never had this before got it after 4th chemo treatment over the phone the ocono said it was not related my general doctor just said it was water and will take weeks to go away!!

beatlemike
Posts: 54
Joined: Jul 2005

John are you on oxygen? If not maybe you should be. I have had some clubbing on my fingers for many years. Eight years ago I had my right lung removed. Two years ago I was having swelling of the feet and ankles with a few memory problems. Went and seen my family doctor and he had me do a free at home oximeter finger test while I was sleeping. Test showed my oxygen levels were dropping pretty low in my sleep. I am now on oxygen at bedtime. I was also told clubbing of fingers or toes is a sign of heart or lung disease. Im sure I have some copd in my remaining lung also. You can buy a oximeter at walmart or walgreens for 20 or 30 dollars. They come in handy to check your oxygen levels any time you want. Dont want them getting to low for to long because it can cause stroke brain or kidney damage and more. I hope you get it figured out.

Punkydudl
Posts: 6
Joined: Jan 2014

My husband just.Finished his 4th round of chemo. He also has chemo induced anemia. Get had to gave 2 blood transfusions because of low hemoglobin levels. He also has received Procrit injections. From what I understand the anemia is common. Weakness, fatigue, dizziness, memory problems are probably related to the anemia. Watch out for dehydration. It's very important to drink lots of water. It seems that not enough hydration makes the symptoms worse. I hope this helps.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network